MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's complaint that the physician noticed a red tinge in the in and out luer tubings of an icy catheter (lot #195077) was confirmed during the visual inspection and functional testing of the returned catheter.A leak at the proximal end of the distal balloon due to a balloon tear was observed during the functional in/out lumen test.The probable root cause for the reported complaint could be that the catheter balloon was torn during handling of the catheter.Visual inspection of the returned catheter was performed.The catheter shaft was observed to be kinked in the middle of the distal balloon.The exact timing and cause of the kink on the catheter cannot be determined; however, improper handling of the catheter cannot be ruled out.Blood residue was observed in the balloons and luered tubings.No other physical damage was observed.Functional testing was performed, all infusion ports and lumen were flushed without resistance, except the in/out lumen tubing.During in/out flushing, a leak was observed from the distal balloon.Further inspection of the catheter under a microscope, a balloon tear measuring 4cm was observed, located at the proximal end of the distal balloon, confirming the reported complaint.Pressurized functional testing could not be performed due to the leak discovered during the in/out lumen test.It is unlikely that the defective catheter was shipped.All catheters are 100% inspected for leaks during manufacturing by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the icy catheter with lot number 195077.
 
Event or Problem Description
During ivtm therapy, the icy catheter (lot# 195077) was inserted into the patient's left femoral vein with some resistance while inserting the catheter.There was no other central line placed on the same vein during the treatment.After the catheter was successfully placed, a red tinge in the tubing (in/out) was noted.The icy catheter leak check was not performed.The physician replaced only the icy catheter to initiate the therapy.The physician did not notice any issue with the guidewire.No consequences or impact to patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key18882811
Report Number3010617000-2024-00208
Device Sequence Number2997197
Product Code NCX
UDI-Device Identifier00849111075084
UDI-Public00849111075084
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number195077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Initial Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown